Alert archive / Texas / Flash Flood Warnings in 2018

Flash Flood Warning 27, NWS Corpus Christi, TX

June 20, 2018Jim Wells County, Kleberg County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jun 20, 2018, 7:04 PM CDT for Jim Wells County, Kleberg County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2018, 7:04 PM CDT (00:04 UTC)
Expired
Jun 20, 2018, 10:00 PM CDT
In force
3 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

Counties Jim Wells County, TX, Kleberg County, TX

The radar

The Corpus Christi radar (KCRP), 60 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 0.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2018-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 450 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2018-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
450 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted.

127 
WGUS54 KCRP 210004
FFWCRP
TXC249-273-210300-
/O.NEW.KCRP.FF.W.0027.180621T0004Z-180621T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Corpus Christi TX
704 PM CDT WED JUN 20 2018

The National Weather Service in Corpus Christi has issued a

* Flash Flood Warning for...
  Jim Wells County in south central Texas...
  Northwestern Kleberg County in south central Texas...

* Until 1000 PM CDT.

* At 701 PM CDT, Doppler radar indicated heavy rain across the 
  warned area. Soils remain very saturated due to persistent heavy 
  rains from previous days. With additional heavy rain, flash 
  flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Alice, San Diego, Premont, Orange Grove, Midway, Alfred-South La
  Paloma, Westdale, Ben Bolt, Palito Blanco, Tecalote, La Gloria,
  Rancho De La Parita, Alice Acres, Alfred and Lake Alice.

Additional rainfall amounts of 1 to 3 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

&&

LAT...LON 2806 9823 2806 9791 2727 9798 2726 9823

$$

CB
1 follow-up statement
658 
WGUS74 KCRP 210305
FFSCRP

Flash Flood Statement
National Weather Service Corpus Christi TX
1005 PM CDT WED JUN 20 2018

TXC249-273-210315-
/O.EXP.KCRP.FF.W.0027.000000T0000Z-180621T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jim Wells TX-Kleberg TX-
1005 PM CDT WED JUN 20 2018

...THE FLASH FLOOD WARNING FOR JIM WELLS AND NORTHWESTERN KLEBERG
COUNTIES HAS EXPIRED...

The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.

LAT...LON 2806 9823 2806 9791 2727 9798 2726 9823

$$

CB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 4:08 PM CDT, 2 hours 56 minutes earlier.

Area forecast discussion, Jun 20, 4:08 PM CDT, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
408 PM CDT Wed Jun 20 2018

.SHORT TERM (Tonight)...

Showers and thunderstorms have been ongoing for most of the
day across South Texas. The heaviest rainbands set up along
the Coastal Bend this morning where we saw rainfall rates of
2-4" per hour resulting in multiple flash flood warnings and a
flash flood emergency for Port Aransas. We have seen 5-10" fairly
widespread across eastern portions of the CWA with pockets of
rainfall approaching 15". Activity waned a bit this afternoon but
has recently begun to redevelop across the Brush County and over
the Gulf Waters where there has been a few breaks in the clouds.

Expect showers and thunderstorms to continue through the evening
with potential for another round of heavy rainfall early
tomorrow, although this will not be as strong as what we have seen
the last couple of nights. H85 moisture transport remains
efficient through the period with an area of low level moisture
convergence setting up along the coast tonight/early tomorrow
morning that will cause the uptick in activity. We are looking
at the potential for an additional 1-3" tonight through tomorrow
afternoon. Any additional rainfall will quickly lead to flash
flooding.

Low temps will be right around average tonight with lows in the
mid 70s out west to the low 80s along the coast.

&&

.LONG TERM (Thursday through Wednesday)...

Although the mid level low is expected to drift southwest into
Mexico Thursday, a mid level trough axis will extend to the
northeast across coastal plains Thursday morning and slide to the
west into the Brush Country during the afternoon. Moisture levels
will not be near record values on Thursday but will still be plenty
high with precipitable water values from 2.3 to 2.5 inches during
the morning hours. Expect scattered showers/isolated thunderstorms
to occur in convergence axis near the coastal plains on Thursday
morning with activity moving inland into the Brush Country in the
afternoon. Will continue with likely PoPs for the coastal areas
Thursday morning. Showers and storms will be capable of producing 2
to 3 inches per hour. Any rainfall over saturated grounds would lead
to flooding, so the Flash Flood Watch has been extended to 18Z
Thursday.

Rain chances will quickly diminish to only a slight chance over
southern areas for Thursday night as the mid level trough axis
continues to move southwest into Mexico and moisture decreases over
the area. Will hold on to slight chance PoPs over the coastal areas
on Friday for possible isolated activity. An upper level ridge will
build into the region Friday into Saturday with temperatures back to
slightly above normal levels. An area of low pressure will form over
the central high plains on Saturday in advance of a weak short wave
trough. This will lead to an increase in onshore flow with winds
approaching SCA levels at times over the weekend.  The ridge will
weaken by Sunday with an inverted mid level trough axis moving into
South Texas. Enough moisture will arrive by Sunday for slight chance
PoPs. Better moisture will be in place by early next week for Monday
into Tuesday as the mid level trough axis moves inland. Will show
low end chance PoPs for the Coastal Bend Monday and Tuesday. Rain
chances will decrease slightly for Wednesday as the mid level trough
axis moves away from the region and an upper ridge builds back.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    76  87  77  92  77  /  70  60  20  20  10
Victoria          75  89  75  93  76  /  60  60  10  20  10
Laredo            76  92  77 101  78  /  50  60  20  10   0
Alice             76  90  75  96  76  /  60  60  20  20   0
Rockport          80  88  79  89  80  /  70  60  20  20  10
Cotulla           76  94  76 101  77  /  30  40  10  10   0
Kingsville        77  89  77  96  77  /  70  60  20  20  10
Navy Corpus       80  87  80  87  81  /  70  60  20  20  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through Thursday afternoon For the following
     zones: Aransas Islands...Bee...Calhoun Islands...Coastal
     Aransas...Coastal Calhoun...Coastal Kleberg...Coastal
     Nueces...Coastal Refugio...Coastal San Patricio...Duval...
     Goliad...Inland Calhoun...Inland Kleberg...Inland Nueces...
     Inland Refugio...Inland San Patricio...Jim Wells...Kleberg
     Islands...Live Oak...Nueces Islands...Victoria.

     Coastal Flood Advisory until 1 PM CDT Thursday For the following
     zones: Aransas Islands...Calhoun Islands...Coastal
     Aransas...Coastal Calhoun...Coastal Nueces...Coastal
     Refugio...Coastal San Patricio...Kleberg Islands...Nueces
     Islands.

     High Rip Current Risk until midnight CDT tonight For the
     following zones: Aransas Islands...Calhoun Islands...
     Kleberg Islands...Nueces Islands.

GM...Small Craft Advisory until 9 PM CDT this evening For the
     following zones: Waters from Baffin Bay to Port Aransas
     from 20 to 60 NM...Waters from Port Aransas to Matagorda
     Ship Channel from 20 to 60 NM.

&&

TC/95...SHORT TERM
TMT/89...LONG TERM
Hazardous weather outlook, Jun 20, 3:48 PM CDT, 3 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
348 PM CDT Wed Jun 20 2018

TXZ229>234-239>247-342>347-442-443-447-212100-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
348 PM CDT Wed Jun 20 2018

This hazardous weather outlook is for South Texas.

.DAY ONE...This afternoon and Tonight

A Flash Flood Watch is in effect through Thursday afternoon for
the eastern portions of South Texas, including Duval, Jim Wells
and Live Oak County and all counties east. Additional 1 to 3
inches, will be possible through tonight.

There is a High Rip Current Risk until midnight along the Texas
coast.

A Coastal Flood Advisory is in effect through Thursday afternoon
for the gulf-facing beaches and area bays.

Scattered thunderstorms will produce rainfall rates of 1-3 or more
inches per hour at time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Scattered to numerous thunderstorms Thursday will produce isolated
heavy rainfall and possible flash flooding.

There is a moderate risk of rip currents Thursday along gulf-
facing beaches.

Afternoon heat indices between 105 and 109 degrees are expected
over portions of South Texas Friday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to relay reports of heavy rainfall and
flooding. Use hashtags #ccspotter and #txwx

GMZ230-235-250-255-270-275-212100-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
348 PM CDT Wed Jun 20 2018

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...This afternoon and Tonight

A Small Craft Advisory is in effect until 9 PM for the offshore
gulf waters.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Thunderstorm chances will diminish on Thursday, with no
thunderstorms Friday or Saturday expected. Thunderstorms will be
possible Sunday through Tuesday.

Small Craft Advisory conditions are possible Saturday and Sunday
over portions of the Middle Texas Gulf Waters.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

TC

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 9:58 PM CDTSpecial Marine WarningCRP32 min
Jun 20, 11:14 PM CDTSpecial Marine WarningCRP61 min
Jun 21, 3:07 AM CDTFlash Flood WarningCRPKleberg, Nueces3 hr
Jun 21, 7:35 AM CDTSpecial Weather StatementCRPGoliad, Victoria25 min
Jun 21, 8:51 AM CDTAreal Flood AdvisoryCRPCalhoun114 min
Jun 21, 9:09 AM CDTAreal Flood AdvisoryCRPAransas2 hr
Jun 21, 9:47 AM CDTAreal Flood AdvisoryCRPVictoria118 min
Jun 21, 10:48 AM CDTAreal Flood AdvisoryCRPCalhoun117 min
Jun 21, 1:41 PM CDTAreal Flood AdvisoryCRPDuval, Jim Wells, Kleberg3 hr

Nearby

Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.